Korean J. Math. Vol. 32 No. 1 (2024) pp.97-107
DOI: https://doi.org/10.11568/kjm.2024.32.1.97

Factorization properties on the composite Hurwitz rings

Main Article Content

Dong Yeol Oh


Let $A \subseteq B$ be an extension of integral domains with characteristic zero. Let $H(A,B)$ and $h(A,B)$ be rings of composite Hurwitz series and composite Hurwitz polynomials, respectively. We simply call $H(A,B)$ and $h(A,B)$ composite Hurwitz rings of $A$ and $B$. In this paper, we study when $H(A,B)$ and $h(A,B)$ are unique factorization domains (resp., GCD-domains, finite factorization domains, bounded factorization domains).

Article Details

Supporting Agencies

This study was supported by research fund from Chosun University (F206889001).


[1] D.D. Anderson, D.F. Anderson, and M. Zafrullah, Factorization in integral domains, J. Pure Appl. Algebra 69 (1) (1990), 1–19. https://doi.org/10.1016/0022-4049(90)90074-R Google Scholar

[2] D.D. Anderson, D.F. Anderson, and M. Zafrullah, Factorization in integral domains II, J. Algebra 152 (1) (1992), 78–93. https://doi.org/10.1016/0021-8693(92)90089-5 Google Scholar

[3] D.D. Anderson and B. Mullins, Finite factorization domains, Proc. Amer. Math. Soc. 124 (2) (1996), 389–396. https://doi.org/10.1090/S0002-9939-96-03284-4 Google Scholar

[4] D.F. Anderson and D. Nour El Abidine, Factorization in integral domains III, J. Pure Appl. Algebra 135 (2) (1999), 107–127. https://doi.org/10.1016/S0022-4049(97)00147-3 Google Scholar

[5] D.F. Anderson and D. Nour El Abidine, The A + XB[X] and A + XB[X] constructions from GCD-domains, J. Pure Appl. Algebra 159 (1) (2001), 15–24. Google Scholar

[6] A. Benhissi, Ideal structure of Hurwitz series ring, Contrib. Alg. Geom. 48 (1) (1997), 251–256. Google Scholar

[7] A. Benhissi and F. Koja, Basic properties of Hurwitz series rings, Ric. Mat. 61 (2) (2012), 255–273. https://doi.org/10.1007/s11587-012-0128-2 Google Scholar

[8] P.M. Cohn, Bezout rings and their subrings, Proc. Cambridge Philos. Soc. 64 (2) (1968), 251– 264. https://doi.org/10.1017/S0305004100042791 Google Scholar

[9] P.M. Cohn, Unique factorization domains, Amer. Math. Monthly 80 (1) (1973), 1–18. https://doi.org/10.2307/2319253 Google Scholar

[10] T. Dumitrescu, S.O. Ibrahim Al-Salihi, N. Radu, and T. Shah Some factorization properties of composite domains A + XB[X] and A + XB[X], Comm. Algebra 28 (3) (2000), 1125–1139. https://doi.org/10.1080/00927870008826885 Google Scholar

[11] R.M. Fossum, The Divisor Class Group of a Krull Domain, Springer, New York, 1973. Google Scholar

[12] R. Gilmer, Multiplicative Ideal Theory, Queen’s Papers in Pure Appl. Math., vol. 90, Queen’s University, Kingston, Ontario, 1992. Google Scholar

[13] A. Grams, Atomic domains and the ascending chain condition for principal ideals, Proc. Cambridge Philos. Soc. 75 (3) (1974), 321–329. https://doi.org/10.1017/S0305004100048532 Google Scholar

[14] S. Hizem, Chain conditions in rings of the form A + XB[X] and A + XI[X], in: M. Fontana, et al. (Eds.), Commutative Algebra and Its Applications: Proceedings of the Fifth International Fez Conference on Commutative Algebra and Its Applications, Fez, Morocco, W. de Gruyter Publisher, Berlin, 2008, 259–274. Google Scholar

[15] S. Hizem and A. Benhissi, When is A + XB[X] Noetherian?, C. R. Acad. Sci. Paris 340 (1) (2005), 5–7. https://doi.org/10.1016/j.crma.2004.11.017 Google Scholar

[16] I. Kaplansky, Commutative Rings, Rev. ed., Univ. of Chicago Press, Chicago, 1974. Google Scholar

[17] W. F. Keigher, Adjunctions and comonads in differential algebra, Pacific J. Math. 59 (1) (1975), 99–112. https://doi.org/10.2140/pjm.1975.59.99 Google Scholar

[18] W. F. Keigher, On the ring of Hurwitz series, Comm. Algebra 25 (6) (1997), 1845–1859. https://doi.org/10.1080/00927879708825957 Google Scholar

[19] J. W. Lim and D. Y. Oh, Composite Hurwitz rings satisfying the ascending chain condition on principal ideals, Kyungpook Math. J. 56 (4) (2016), 1115–1123. https://doi.org/10.5666/KMJ.2016.56.4.1115 Google Scholar

[20] J. W. Lim and D. Y. Oh, Chain conditions on composite Hurwitz rings, Open Math. 15 (2017), 1161–1170. https://doi.org/10.1515/math-2017-0097 Google Scholar

[21] Z. Liu, Hermite and PS-rings of Hurwitz series, Comm. Algebra 28 (1) (2000), 299–305. https://doi.org/10.1080/00927870008841073 Google Scholar

[22] P. Samuel, Lectures on unique factorization domains (notes by Pavaman Murthy), Tata Institute for Fundamental Research Lecture 30 (Tata Inst. Fund. Res.), Bombay, 1964. Google Scholar

[23] P. Samuel, Unique factorization, Amer. Math. Monthly 75 (9) (1968), 945–952. https://doi.org/10.1080/00029890.1968.11971097 Google Scholar

[24] P. T. Toan and B. G. Kang, Krull dimension and unique factorization in Hurwitz polynomial rings , Rocky Mountain J. Math. 47 (4) (2017) 1317–1332. https://doi.org/10.1216/RMJ-2017-47-4-1317 Google Scholar